Alert archive / Georgia / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 157, NWS Jacksonville, FL

July 11, 2000Camden County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 11, 2000, 1:43 PM EDT for Camden County, Georgia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 11, 2000, 1:43 PM EDT (17:43 UTC)
Expired
Jul 11, 2000, 2:30 PM EDT
In force
47 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

County Camden County, GA

The radar

The Jacksonville radar (KJAX), 49 km from the middle of the area, began a volume at 17:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 5.7 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2000-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 727 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2000-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
727 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
995 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 12:11 PM EDT, 1 hour 32 minutes earlier.

Area forecast discussion, Jul 11, 12:11 PM EDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1010 PM EDT TUE JUL 11 2000

CURRENTLY...WE ARE STILL HAVING SOME PROBLEMS WITH AWIPS...HOWEVER
OUR SYSTEM SEEMS TO HAVE STABILIZED ENOUGH TO ALLOW US TO RESUME
RESPONSIBILITY FOR OUR AREA...WILL ALERT OFFICES THAT ARE CURRENTLY
BACKING US UP THAT WE WILL TAKE OVER RESPONSIBILITY AS OF 1230 PM
EDT.

.JAX...
.GA...NONE
.FL...NONE

SCOTT

In the hours before

Special weather statement, Jul 11, 1:00 PM EDT, 43 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-112130-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
100 PM EDT TUE JUL 11 2000

SCATTERED SHOWERS ALONG WITH A FEW ISOLATED EMBEDDED THUNDERSTORMS
WILL MOVE OVER SOUTHEAST GEORGIA THIS AFTERNOON. THIS ACTIVITY WILL
SPREAD TOWARD THE FLORIDA/GEORGIA BORDER. IN ADDITION...SCATTERED
SHOWERS AND THUNDERSTORMS WILL DEVELOP IN THE HEAT OF THE AFTERNOON
OVER THE NORTHERN FLORIDA PENINSULA. THE STORMS WILL BE MORE
NUMEROUS FROM INTERSTATE 75 EAST TO U S 17. ANY THUNDERSTORMS THAT
FORM WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY DOWNPOURS...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS.

THUNDERSTORMS THAT DEVELOP TODAY ARE EXPECTED TO BE BELOW SEVERE
CRITERIA AND ACTIVATION OF STORM SPOTTERS IS NOT ANTICIPATED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.NWSJAX.NOAA.GOV.

RAM

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 5:54 PM EDTSevere Thunderstorm WarningJAXWare36 min
Jul 11, 6:19 PM EDTSevere Thunderstorm WarningJAXClinch, Echols41 min
Jul 11, 6:58 PM EDTSevere Thunderstorm WarningJAXCharlton47 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.